MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 HPUNI FEMORAL INTRODUCER; DRIVER, PROSTHESIS

DEPUY IRELAND - 3015516266 HPUNI FEMORAL INTRODUCER; DRIVER, PROSTHESIS
Catalog Number 252550003
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : description of complaint (please supply specific details):small black plastic particles are coming out og the handle ¿the product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that the hpuni femoral introducer had some portions delaminated.Additionally, device exhibits signs of usage.This type of damage is consistent with other tools and hard edges coming in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A certificate of compliance was reviewed for the finished device so2058517 lot number, and no non-conformances nor manufacturing irregularities were identified.Since there is no certainty if the evidence provided corresponds to only one or both reported devices, both product investigations are going to be confirmed.The overall complaint was confirmed as the observed condition of the hpuni femoral introducer would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a certificate of compliance was reviewed for the finished device so2058517 lot number, and no non-conformances nor manufacturing irregularities were identified.Device history review :a certificate of compliance was reviewed for the finished device so2058517 lot number, and no non-conformances nor manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary description of complaint (please supply specific details):small black plastic particles are coming out og the handle the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the slots, on the medial surface of the hpuni femoral introducer, with delaminated portions.Additionally, device exhibits signs of usage.This type of damage is consistent with other tools and hard edges coming in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.A certificate of compliance was reviewed for the finished device so2058517 lot number, and no non-conformances nor manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the hpuni femoral introducer would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a certificate of compliance was reviewed for the finished device so2058517 lot number, and no non-conformances nor manufacturing irregularities were identified.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: description of complaint (please supply specific details): small black plastic particles are coming out og the handle.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The photo investigation revealed that the hpuni femoral introducer had some portions delaminated.Additionally, device exhibits signs of usage.This type of damage is consistent with other tools and hard edges coming in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A certificate of compliance was reviewed for the finished device so2058517 lot number, and no non-conformance's nor manufacturing irregularities were identified.Since there is no certainty if the evidence provided corresponds to only one or both reported devices, both product investigations are going to be confirmed.The overall complaint was confirmed as the observed condition of the hpuni femoral introducer would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a certificate of compliance was reviewed for the finished device so2058517 lot number, and no non-conformance's nor manufacturing irregularities were identified.Device history review: a certificate of compliance was reviewed for the finished device so2058517 lot number, and no non-conformance's nor manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the small black plastic particles are coming out of the handle after surgery.There was no patient involvement.

Brand Name
HPUNI FEMORAL INTRODUCER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21221889
Report Number1818910-2025-01415
Device Sequence Number18328038
Product Code HWR
UDI-Device Identifier10603295544661
UDI-Public(01)10603295544661(10)SO2058517
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number252550003
Device Lot NumberSO2058517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/13/2025
02/13/2025
02/24/2025
03/03/2025
03/06/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/18/2025
02/24/2025
02/25/2025
03/06/2025
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown